Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: Why lower dosage of Welbutrin at first?
|mkweber - Sun Feb 06, 2005 9:22 pm||
My doctor has prescribed welbutrin 300mg. For the first 2 weeks I have to take 150mg. Why is this lower dosage in the begining? Am I taking a high dosage? Also if I miss any will I have to take the lower dosage again? thank you for your help
|Theresa Jones, RN - Mon Feb 07, 2005 6:47 am||
The reason for starting a lower dosage at first is because one of the possible side effects of Wellbutrin in some people are seizures. The recommendation is always to start with the lower dosage first. A typical dose is 300 mg/day. The maximum recommended dose is 450mg a day. If you miss a dose DO NOT double up on the medication. Skip the missed dose and take your next dose as scheduled.
I hope this was helpful and thank you for using https://www.doctorslounge.com
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.